Nebraska, 2005

Hail in Nebraska, June 9, 2005

June 9, 2005 · NWS LBF · 19 events in 8 counties and zones

19 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 9, 2:09 AM CST, 7 hours 5 minutes earlier.

Area forecast discussion, Jun 9, 2:09 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 AM CDT THU JUN 9 2005

.DISCUSSION...
EASTERLY FLOW HAS BEGUN ACROSS THE CWA...WITH S NEB PROFILERS
SHOWING SSE WINDS AT H85...WHICH WILL ADVECT ADDITIONAL MOISTURE. IN
ADDITION...TSRA DEVELOPING OVER THE CWA WITH STRONG WAA AND
MOISTURE ADVECTION BETWEEN H85-H7...AIDED BY DIVERGENCE AT H25. THIS
ADVECTION SCENARIO NAM ADVERTISES AS CONTINUING THROUGHOUT THE DAY...
RESULTING IN SCATTERED TSRA THROUGHOUT THE CWA. CHALLENGING FORECAST
FOR SEVERE LATER IN THE DAY. STRONG FROGEN AT THE SFC/BL WILL TAKE
PLACE NEAR THE NEB/KS BORDER. JUST HOW FAR NW THIS BOUNDARY MAKES
IT WILL DETERMINE SUPERCELL THREAT TO THE CWA. WITH SHEAR AROUND
55KT...AMOUNT OF CAPE WILL BE IMPORTANT. WILL TD/S REACH MID 60S
AND HOW HIGH WILL MAXES RISE...CURRENTLY SOME MID 60S TD/S IN E NEB.
CONSERVATIVE ADJUSTMENTS LIFTING PARCEL FROM MEAN TEMP LAYER STILL
YIELD OVER 3000J/KG CAPE WITH A BRN OF AROUND 30 AT KLBF. 0-3KM AGL
HELICITY FROM INCOMING 06Z NAM...SIMILAR TO 00Z NAM...CLOSE TO 200...
WITH 0-3KM EHI NEAR 4. THIS BRINGS SOME CONFIDENCE TO TORNADO
POTENTIAL ESPECIALLY LATE AFTERNOON/EARLY EVENING. AFTERWARDS...MCS
DEVELOPS AND TRACKS EAST...BRINGING THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY IN SE ZONES...WHERE 06Z FFG COMES IN AT
1.6/3HR. FOR FRI...STRONG H5 WAVE COMES THROUGH LATE DAY/OVERNIGHT...
BRINGING ADDITIONAL CHANCES FOR SEVERE WX. CHANCES FOR TSRA CONTINUE
THROUGH THE WEEKEND UNTIL H5 TROUGH AXIS CLEARS THE CWA LATE SUN...
SO WILL KEEP SECOND HALF OF MON THROUGH TUES DRY...IN FACT...00Z GFS
LOOKS TO BE INTRODUCING A PATTERN CHANGE WITH RIDGING OVER W TX/NM...
WHICH COULD SPELL MUCH WARMER AND DRIER CONDITIONS. GUIDANCE POPS
BELOW CLIMO...AND WILL KEEP REST OF EXTENDED DRY...ALTHOUGH ANY S/W
RIDING OVER THE RIDGE WILL LIKELY PRODUCE SOME TSRA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JMC
Hazardous weather outlook, Jun 9, 4:05 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT THU JUN 9 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-101030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
505 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE TO THE
SOUTH WILL INTENSIFY TODAY AND SEND A WARM FRONT THROUGH SOUTHERN
PORTIONS OF THE OUTLOOK AREA. SOUTHERLY WINDS TO THE SOUTH OF THE
FRONT AND EASTERLY WINDS TO THE NORTH OF THE FRONT WILL PROVIDE A
MOISTURE RICH ENVIROMENT AND PRIME THE ATMOSPHERE FOR THUNDERSTORM
DEVELOPMENT. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL
BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE
ALONG THE FRONT. THE AREA OF MAIN CONCERN FOR SEVERE THUNDERSTORMS
WILL LIE MAINLY OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM BROKEN
BOW TO OGALLALA.

WITH HIGH AMOUNTS OF MOISTURE BEING DRAWN INTO THE AREA A SECONDARY
CONCERN WITH THUNDERSTORM DEVELOPMENT MAY BE FLASH FLOODING WITH
THUNDERSTORMS THAT DO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF
AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS
SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL
SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND
EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE
LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG
THE FRONT.

SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE
MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND
DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER
LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE
OUTLOOK AREA. THE TIMING...LOCATION AND RISK OF SEVERE THUNDERSTORM
DEVELOPMENT WILL BE DETERMINED IN LATER PERIODS. SURFACE HIGH
PRESSURE WILL BUILD INTO THE OUTLOOK AREA THROUGH MID WEEK WITH
SEASONAL TEMPERATURES AND DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING
AS WELL AS SATURDAY.

POWER

The radar

The Grand Island radar (KUEX), 120 km away, was scanning. The volume nearest the first event began at 15:14 UTC.

Open the radar archive at this moment

Event by event

19 hail. Local standard time, as filed.

Hail, Custer

When
June 9, 9:14 AM CST
Where
Custer County, 5 mi E of Mason City
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.233, -99.200

Hail, Custer

When
June 9, 9:52 AM CST
Where
Custer County, Broken Bow
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.400, -99.650

Hail, Custer

When
June 9, 9:54 AM CST
Where
Custer County, 6 mi WNW of Berwyn
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.383, -99.600

Hail, Custer

When
June 9, 10:20 AM CST
Where
Custer County, 6 mi SW of Sargent
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.567, -99.450

Hail, Garden

When
June 9, 10:12 AM MST
Where
Garden County, 28 mi N of Lewellen
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.733, -102.150

Hail, Grant

When
June 9, 10:40 AM MST
Where
Grant County, 11 mi S of Ashby
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
41.850, -101.917

Hail, Grant

When
June 9, 11:05 AM MST
Where
Grant County, 5 mi S of Whitman
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.983, -101.517

Hail, Grant

When
June 9, 11:30 AM MST
Where
Grant County, 3 mi E of Whitman
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.050, -101.450

Hail, Cherry

When
June 9, 1:12 PM CST
Where
Cherry County, 21 mi WSW of Brownlee
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.167, -101.000

Hail, Cherry

When
June 9, 1:30 PM CST
Where
Cherry County, 17 mi WSW of Brownlee
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.183, -100.917

Hail covered the ground.

Hail, Blaine

When
June 9, 4:02 PM CST
Where
Blaine County, 13 mi N of Dunning
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.000, -100.117

Hail, Blaine

When
June 9, 4:20 PM CST
Where
Blaine County, 6 mi S of Brewster
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.850, -99.867

Hail, Custer

When
June 9, 4:45 PM CST
Where
Custer County, 5 mi NNE of Anselmo
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.683, -99.833

Hail, Blaine

When
June 9, 4:57 PM CST
Where
Blaine County, 6 mi E of Dunning
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -100.000

Hail, Loup

When
June 9, 5:10 PM CST
Where
Loup County, 9 mi NW of Almeria
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.933, -99.633

Hail, Chase

When
June 9, 4:15 PM MST
Where
Chase County, 2 mi S of Enders
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.417, -101.533

Hail, Blaine

When
June 9, 5:22 PM CST
Where
Blaine County, 2 mi SE of Brewster
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.917, -99.833

Hail, Hayes

When
June 9, 6:10 PM CST
Where
Hayes County, 5 mi WSW of Hamlet
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.350, -101.317

Hail, Hayes

When
June 9, 6:36 PM CST
Where
Hayes County, 6 mi E of Hamlet
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.383, -101.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453338, 5453339, 5453340, 5453342, 5453341, 5453343, 5453344, 5453345, 5453346, 5453347, 5453348, 5453349, 5453350, 5453351, 5453352, 5453353, 5453354, 5453452, 5453453.